Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 19, 2020, 3:55 AM EDT for Stark County, Ohio. It took effect at Mar 19, 2020, 4:02 AM EDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 3:55 AM EDT (07:55 UTC)
- In effect from
- Mar 19, 2020, 4:02 AM EDT
- Expired
- Mar 19, 2020, 11:27 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
231 WGUS41 KCLE 190755 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 355 AM EDT Thu Mar 19 2020 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-191554- /O.NEW.KCLE.FL.W.0014.200319T0802Z-200319T2030Z/ /NHSO1.1.ER.200319T0802Z.200319T1200Z.200319T1430Z.NO/ 355 AM EDT Thu Mar 19 2020 The National Weather Service in Cleveland has issued a * Flood Warning for The Nimishillen Creek Near North Industry * until this afternoon. * At 3 AM the stage was 9.9 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early this morning and rise to near 10.5 feet by this morning. The river will fall below flood stage by late this morning. * At 11.0 feet...Water backs up into a mobile home park on Cleveland Southwest Avenue in Canton Township. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
1 follow-up statement
316 WGUS81 KCLE 191528 FLSCLE Flood Statement National Weather Service Cleveland OH 1127 AM EDT Thu Mar 19 2020 ...The flood warning is cancelled for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-191557- /O.CAN.KCLE.FL.W.0014.000000T0000Z-200319T2030Z/ /NHSO1.1.ER.200319T0734Z.200319T1230Z.200319T1406Z.NO/ 1127 AM EDT Thu Mar 19 2020 The flood warning is cancelled for The Nimishillen Creek Near North Industry. * At 11:15 AM Thursday the stage was...9.6 feet. * Flood stage is 10.0 feet. * At 10.0 feet...Low lying portions of Southeast Sparta Avenue and Allenford Drive threatened. Flood waters inundate recreational fields of Canton South High School. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$ BM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 19, 1:55 AM EDT, 2 hours earlier.
Area forecast discussion, Mar 19, 1:55 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service Cleveland OH 155 AM EDT Thu Mar 19 2020 .SYNOPSIS... A front in vicinity of the Ohio Valley will move little through much of Thursday morning. This front should then move northward as a warm front and cross our region Thursday afternoon and evening as a low moves from the central Great Plains to near northern Lower Michigan. As the low moves east-northeast toward Labrador, the trailing cold front should sweep eastward through our area between roughly daybreak and early afternoon on Friday. Behind this front, high pressure builds eastward through the weekend. && .NEAR TERM /THROUGH TODAY/... Some minor updates to temperatures this evening, otherwise the forecast remains on track. Widespread rain starting to exit the eastern part of the forecast area, with more scattered shower activity from the west into the overnight before drying out. Original discussion...Isentropic lift aloft persists over our CWA and taps into abundant amounts of Gulf of Mexico moisture as a surface front in vicinity of the Ohio Valley moves little through tonight. One shortwave trough will cross our region from west to east this evening through the predawn hours of Thursday morning. Ahead of this disturbance, periods of rain, heavy at times, will continue overspreading our CWA from southwest to northeast through this early evening. This round of rain should then exit generally from west to east during the predawn hours of Thursday morning. Weak elevated instability may be sufficient for a few brief thunderstorms to develop amidst the isentropic lift regime this evening into early Thursday morning. Total rainfall from this first round of rain should average 0.50" to 1.00". Low temperatures are forecast to reach the 40's around daybreak Thursday morning. On Thursday, a longwave trough deepens over the central U.S. and vicinity as one shortwave trough moves southeastward over the Canadian Prairies and another moves eastward over the central Great Plains. This pattern will allow isentropic lift aloft amidst abundant Gulf of Mexico moisture to persist over our CWA. At the surface, the front in vicinity of the Ohio Valley should lift northward as a warm front and cross our CWA Thursday afternoon and evening as a low tracks from southeastern Colorado to northern Lower Michigan. A cold front trailing this low will begin to sweep eastward over the central Great Plains and vicinity. Multiple clusters of showers and thunderstorms should develop within the warm sector along and ahead of this cold front. In our area, after a lull in rainfall during most of the daylight hours of Thursday morning, periods of rain, heavy at times, are expected with the warm frontal passage late Thursday morning through evening. In addition, there should be sufficient albeit weak elevated instability for isolated thunderstorms to develop amidst the isentropic lift. Warm air advection will contribute to a milder day on Thursday, with afternoon highs expected to reach the lower to mid 60's across our region. During the predawn hours of Friday morning, the aforementioned shortwave troughs should begin to phase over the Upper Midwest as the deepening surface low tracks toward southwestern Quebec. The low's trailing cold front should sweep east to near southwest Lower Michigan and the Mid-Mississippi Valley by daybreak. Isentropic lift aloft amidst abundant Gulf of Mexico moisture will continue to generate periods of rain as low-level warm air advection continues. In addition, the thunderstorms that manage to develop over the central U.S. during the day on Thursday may organize into a squall line. In turn, this squall line may move eastward and affect western portions of our CWA early Friday morning. The squall line may generate damaging wind gusts as it encounters a low CAPE/high shear environment over our area. In fact, model soundings indicate the potential for up to several hundred J/kg of surface-based CAPE and limited CIN ahead of this line of convection as a southwesterly low- level jet of about 50 to 60 knots resides over our area at/near 925 mb. Thus, rain within the squall line could be very efficient at mixing these strong winds aloft down to the surface. Friday morning low temperatures will be very mild and should only reach the upper 50's to lower 60's. Total rainfall from this second round should average 0.40" to 0.75". Localized flooding may occur in poor drainage areas or along small streams, but confidence in this happening is low. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... By Friday morning, there will be a deepening low pressure system over Ontario and moving eastward. A cold front will trail to the southwest across the central Great Lakes region into the Ohio Valley. High-res guidance shows a pre-frontal trough and potential a broken line of convection moving across the area early Friday morning. Depending on instability and how much the atmosphere can recharge, there will likely be another line of convection that develops along the cold front for Friday midday afternoon. Given the thermodynamics and shear, isolated damaging winds gusts will be the main threat on Friday. We can't rule out a brief spin up tornado as well. Temperatures will warm into the middle and upper 60s before the passage of the cold front. Another concern for Friday will be the potential for gusty winds 30 to 40 mph across the region ahead of the front and behind the front. Cold air advection behind the front will cause temperatures to tumble Friday evening with blustery winds. Overnight low temperatures will fall down into the upper 20s by daybreak Saturday. High pressure will be in control of the weather Saturday and Sunday with temperatures actually below average for a change. The coldest temperatures will be late Saturday night through daybreak on Sunday with readings in the lower to middle 20s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The upper level weather for early next week looks mainly zonal and a fast flow with several ripples of energy or small shortwaves moving through the flow. Temperatures will be back to slightly above average for early to middle of next week. There will be a couple small chances for scattered showers Monday into Tuesday. There may be a bigger low pressure system to bring better rain chances to the area by the middle of next week. && .AVIATION /06Z Thursday THROUGH Monday/... Mostly LIFR ceilings with pockets of IFR and MVFR visbys and ceilings across the area tonight. Rain has mostly exited the region and has left an abundance of low level moisture in its wake, contributing to patchy fog and LIFR ceilings which are expected to last well through the morning hours. Ceilings are expected to lift to MVFR/low end VFR by the late morning. Attention then turns to this evening where a warm front will lift northwards into the area, spreading rain, and potentially some thunder, across the TAF sites. This will result in brief periods of IFR visibilities with the heaviest pockets of rain. Near the end of the TAF period, concern for LLWS increases with 50-60 knots about 2000 feet above the surface. This threat will begin this evening and last into tomorrow morning as the surface front lags behind the upper front. .OUTLOOK...Non-VFR expected in rain showers and/or thunderstorms Thursday evening into Friday. && .MARINE... Winds on the lake will increase slightly from an easterly direction tonight 10 to 15 knots as an area of low pressure approaches Ohio tonight. This low pressure system will move across Ohio tomorrow and winds will briefing shift to a northerly or northeasterly direction by Wednesday night. A stronger low pressure system will develop across the Midwest into the Great Lakes region late Thursday into Friday. Small Craft Advisory conditions will become likely with gusty southerly winds 20 to 25 knots developing Thursday night. South to southwesterly winds will increase to 20 to 30 knots by Friday morning and much of the day Friday as a low pressure system deepens over Ontario. We will need to monitor model trends for the potential of Gales possible on Lake Erie if the system looks stronger. A strong cold front will move across the lake Friday afternoon with north to northwesterly winds behind the passage between 15 to 20 knots. Onshore flow Friday into Saturday will cause higher waves along the nearshore. SCA may be needed for an extended time for the end of the week and weekend. An elevated northeasterly flow will continue into Sunday of 15 to 20 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Greenawalt/Jaszka SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Kahn MARINE...Griffin
Hazardous weather outlook, Mar 18, 3:36 PM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 336 PM EDT Wed Mar 18 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-192000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 336 PM EDT Wed Mar 18 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms with damaging wind gusts are possible Thursday night through early Friday afternoon. Behind a strong cold front, westerly to northwesterly winds may gust up to 40 mph on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-192000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 336 PM EDT Wed Mar 18 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 12:43 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 6 days |
| Mar 19, 4:31 AM EDT | River Flood Warning | CLE | Hancock | 17 hr |
| Mar 19, 9:01 AM EDT | River Flood Warning | CLE | Lorain | 32 hr |
| Mar 19, 12:13 PM EDT | River Flood Warning | CLE | Trumbull | 26 hr |
| Mar 19, 3:39 PM EDT | Small Craft Advisory | CLE | 42 hr |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.